Hail, Obion
- When
- June 26, 5:40 PM CST to 5:45 PM CST
- Where
- Obion County, 0.8 mi W of South Fulton to 0.69 mi ESE of South Fulton
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.501, -88.885
Quarter size hail in South Fulton.
A passing disturbance in northwest flow aloft generated several thunderstorms of which one reached severe limits across portions of northwest Tennessee during the early evening hours of June 26th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A passing disturbance in northwest flow aloft generated several thunderstorms of which one reached severe limits across portions of northwest Tennessee during the early evening hours of June 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 26, 2:55 PM CST, 2 hours 45 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 355 PM CDT Wed Jun 26 2019 .DISCUSSION... Radar and satellite imagery currently shows multi-cellular thunderstorms over eastern MO and northern AR moving east- southeast. A trough is shown on analysis charts over southeast MO which is helping trigger thunderstorm development. The storms will likely hold together as they head towards the northern portions of our CWA. MLCAPE is currently 3,500 J/kg or higher in some spots with MUCAPE as high as 6,000 J/kg, so there is plenty of instability to work with. Most of the storms aren't expected to reach severe limits due to low bulk shear values with most areas seeing approximately 10kts of sfc-6km shear. That said, a few isolated strong-to-severe storms can't be ruled out given the setup and high instability. If storms start to train, flooding will also be a concern with corfidi downshear and upshear values of 5-15kts shown on short term models. The typical Summer-like weather will continue through the next week with a more meridional longwave pattern expected as we progress through the coming days. A ridge will build over the eastern portion of CONUS, providing a consistent southerly flow over the Mid-South. The theme for the next week will be rinse-and- repeat. Diurnal showers and storms developing during daytime heating is expected. Isolated-to-scattered convective thunderstorms will develop every afternoon for the next week with tomorrow being the best shot at seeing thunderstorms. Temperatures will be relatively consistent with a persistant ridge situated over eastern CONUS with no strong disturbances or fronts expected to move through the area. Highs will mainly be in the low 90s with lows dropping down into the low 70s most nights. Winds will remain light from the south 5-10mph. Looking further into the long range, it looks like the ridge will finally break down by the end of next week as we see more of a zonal flow over CONUS. Models show slightly cooler temperatures arriving by the end of next week as well. KRF && .PREV DISCUSSION... /issued 1228 PM CDT Wed Jun 26 2019/ UPDATE... Updated to include 18z aviation discussion. PREV DISCUSSION... /issued 1052 AM CDT Wed Jun 26 2019/ DISCUSSION... Current satellite imagery shows mostly clear skies over the Mid- South with some mid and high level clouds over the region. Showers and storms are currently situated over southwest MO associated with a weak trough. The system will likely have a tough time getting its act together with very low shear values expected across the region. However, I've kept a slight chance for showers and storms over the area for this afternoon and evening as that weak system moves through our northern counties - especially given the unstable atmosphere with CAPE values of 3,000 J/kg or higher forecast. The best chance for showers and storms this afternoon/evening will be in northeast AR and western TN. KRF PREV DISCUSSION... /issued 421 AM CDT Wed Jun 26 2019/ Moisture surging northward early this morning has held together and may produce a couple hundredths of an inch of light rain over north Mississippi before noon. Have updated the morning forecast accordingly. JAB PREV DISCUSSION... /issued 257 AM CDT Wed Jun 26 2019/ DISCUSSION... Currently across the Midsouth cloud coverage ranged from mostly clear skies in the northwest to mostly cloudy south of I-40. Temperatures were running a few degrees warmer than last night with every station checking in with 70s. Winds were mainly from the south or southwest at 5-10 mph. Light fog was being observed in Dunklin County Missouri and adjacent to the Tennessee River. To note upstream MCS in southeast Kansas is chugging along towards the southeast despite the CAM's prediction. For today and tonight...mostly dry this morning with patchy fog over the area dissipating by 9 am. Denser fog is not expected due to both an uptick in wind speeds and/or cloud cover. Models are in agreement that the flow throughout the column will weaken today as a Col region sets up between two upper level highs...one to the east over the southeast Atlantic and the other west over the Southern Rockies. This set-up should channel deeper moisture seen on IR satellite from the Texas Coast up into the Lower Mississippi Valley. Meanwhile the clouds and potentially a weak outflow from the aforementioned complex in Kansas may sneak into the northwest counties later today. By afternoon forecast soundings show surface- based CAPE amounts above 4K areawide...with no CIN. Showers and thunderstorm coverage should slightly increase as a result with activity waning this evening. Highs will be near 90F with lows near 70F...or quite seasonal. Thursday through Sunday...each day should roughly be nearly the same. Though by the end of this period models indicate a shift in the western ridge to the upper Midwest...producing stronger southwest winds aloft. Daily convection is anticipated and again be diurnally driven. The GFS remains the most bullish with QPF totals...with WPC 5-day amounts now lowering to under an inch after taking into account the drier runs from the NAM and ECMWF. Not sure why the drier trends all of a sudden from these models as the upper level heights don't really change and the area will not be capped as moisture feeds northeast from the western Gulf Coast. Have leaned more with the GFS keeping afternoon rain chances at least in the 30-40 percent range and 10-20 percent in the evening/overnight. Outflows from storms should introduce new convection during the peak heating hours. It does appear though that south of I-40 may have a better threat for rain later this weekend. Highs this period will fall between 87F- 92F...with lows 68F- 73F. Highest heat indices will be in the 93-97F range. Early next week...as the upper level highs shift both north and the Bermuda southeast the weakness between them will gradually pull away from the area and drift back into the Rio Grande Valley. By early Tuesday the entire Mississippi and Ohio Valleys will be under one ridge axis...that will then shift east on Wednesday. Southwest flow in the mid and upper levels will increase to 25-35kts and this may be just enough for better storm organization and rainfall coverage. Highs will be in the lower 90s with lows near 70F. Heat indices will creep closer to 100F. JAB AVIATION... 18z TAFs Mostly VFR conditions will prevail the entire period. A few thunderstorms could pop up this afternoon INVOF JBR and MKL. Winds will be southwesterly this afternoon, becoming calm overnight. Calm winds could result in some radiation fog at MKL and TUP, producing temporary MVFR visibilities. Dry conditions continue on Thursday afternoon with winds under 7 knots. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 300 AM CDT Wed Jun 26 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-271000- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 300 AM CDT Wed Jun 26 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JAB
Special Weather Statement National Weather Service Memphis TN 308 PM CDT Wed Jun 26 2019 ARZ028-TNZ048-262100- Mississippi AR-Lauderdale TN- 308 PM CDT Wed Jun 26 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT FOR... Northern Mississippi County in eastern Arkansas... West central Lauderdale County in western Tennessee... At 308 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Dell, or 7 miles northwest of Osceola, moving east at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northern Mississippi and west central Lauderdale Counties should monitor this storm closely. LAT...LON 3570 9016 3588 9015 3591 8977 3564 8978 TIME...MOT...LOC 2008Z 272DEG 11KT 3579 9007
Special Weather Statement
National Weather Service Memphis TN
422 PM CDT Wed Jun 26 2019
MOZ113-262145-
Dunklin MO-
422 PM CDT Wed Jun 26 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...
Northeastern Dunklin County in southeastern Missouri...
At 422 PM CDT...a strong thunderstorm producing winds 30 to 40 mph
was located near Qulin, or 10 miles southeast of Poplar Bluff,
moving east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Dunklin County should monitor this storm
closely.
LAT...LON 3663 8996 3649 8996 3650 9022 3652 9022
3654 9021 3655 9019 3657 9018 3659 9019
3660 9017 3661 9017 3661 9016 3662 9015
3663 9015
TIME...MOT...LOC 2122Z 277DEG 28KT 3665 9029Special Weather Statement
National Weather Service Memphis TN
424 PM CDT Wed Jun 26 2019
MOZ115-TNZ001-262200-
Pemiscot MO-Lake TN-
424 PM CDT Wed Jun 26 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 PM CDT
FOR...
Pemiscot County in southeastern Missouri...
Southwestern Lake County in western Tennessee...
At 423 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Deering, or near Hayti, moving northeast at
30 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in Pemiscot and southwestern Lake Counties should monitor this
storm closely.
LAT...LON 3640 8967 3640 8965 3641 8961 3640 8959
3639 8959 3630 8953 3606 8980 3617 8993
3639 8990 3639 8975 3643 8973
TIME...MOT...LOC 2123Z 215DEG 26KT 3617 8982
SGWSpecial Weather Statement National Weather Service Memphis TN 457 PM CDT Wed Jun 26 2019 ARZ009-262230- Clay AR- 457 PM CDT Wed Jun 26 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT FOR... Northern Clay County in eastern Arkansas... At 457 PM CDT...a strong thunderstorm producing winds up to 40 mph was located over Corning, moving east at 20 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northern Clay County should monitor this storm closely. LAT...LON 3650 9017 3628 9018 3631 9066 3650 9063 TIME...MOT...LOC 2157Z 271DEG 15KT 3642 9054
Special Weather Statement
National Weather Service Memphis TN
503 PM CDT Wed Jun 26 2019
MOZ115-TNZ001-262230-
Pemiscot MO-Lake TN-
503 PM CDT Wed Jun 26 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Northeastern Pemiscot County in southeastern Missouri...
Northwestern Lake County in western Tennessee...
At 503 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Bolton, or near Hayti, moving northeast at 15
mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in northeastern Pemiscot and northwestern Lake Counties should
monitor this storm closely.
LAT...LON 3646 8948 3646 8945 3645 8943 3638 8951
3642 8954 3640 8959 3634 8955 3623 8968
3629 8984 3639 8976 3639 8975 3643 8973
3640 8967 3641 8962 3641 8958 3643 8954
3648 8952 3650 8954 3650 8950
TIME...MOT...LOC 2203Z 213DEG 13KT 3631 8975
SGWSpecial Weather Statement
National Weather Service Memphis TN
620 PM CDT Wed Jun 26 2019
ARZ009-018-026-028-MOZ113-115-262345-
Greene AR-Craighead AR-Mississippi AR-Clay AR-Pemiscot MO-Dunklin MO-
620 PM CDT Wed Jun 26 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...
Greene County in eastern Arkansas...
Northeastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Clay County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Dunklin County in southeastern Missouri...
At 619 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds up to 40 mph was located near Rector, moving east at
25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Greene...northeastern Craighead...northwestern
Mississippi...Clay...Pemiscot and Dunklin Counties should monitor
this storm closely.
LAT...LON 3663 8996 3639 8997 3639 8975 3643 8973
3640 8964 3594 8979 3592 9087 3608 9082
3615 9075 3615 9081 3629 9081 3628 9075
3641 9075 3641 9077 3643 9077 3650 9074
3650 9022 3663 9015
TIME...MOT...LOC 2319Z 270DEG 23KT 3631 9033The Paducah radar (KPAH), 64 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
1 hail. Local standard time, as filed.
Quarter size hail in South Fulton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829179.